Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at May 18, 2017, 9:02 PM EDT for Crawford County, Pennsylvania. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2017, 9:02 PM EDT (01:02 UTC)
- Expired
- May 18, 2017, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 9:10 PM EDT | HAIL 0.75 | Meadville, PA | |
| May 18, 9:25 PM EDT | HAIL 0.5 | Meadville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted.
140
WWUS81 KCLE 190102
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
902 PM EDT THU MAY 18 2017
PAZ003-190145-
Crawford-
902 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...
At 902 PM EDT, a strong thunderstorm was located over Meadville,
moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Meadville, Titusville, Riceville, Harmonsburg, Lincolnville, Guys
Mills, Canadohta Lake, Cochranton, Saegertown, Conneaut Lake,
Hydetown, Blooming Valley, Townville, Spartansburg, Venango, Woodcock
and Geneva.
LAT...LON 4162 7982 4151 7999 4155 8035 4173 8037
4184 7962 4162 7961
TIME...MOT...LOC 0102Z 269DEG 37KT 4166 8018
$$
GreenawaltWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at May 18, 7:20 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 18, 7:20 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 720 PM EDT Thu May 18 2017 .SYNOPSIS... A cold front will move south across the area late this evening into tonight. High pressure will then shift east across the region Friday with much cooler temperatures and dry weather. A warm front will lift north through the area Saturday with a cold front moving east across the region Sunday afternoon. && .NEAR TERM /THROUGH FRIDAY/... Minor adjustments to pops in the next couple of hours, as well as some minor adjustments to sky cover an temperatures through tonight. Ongoing convection in a weakening trend as into moves through NW OH this evening ahead of a cold front. Expecting severe threat to be low for NW OH, in line with latest SPC Day 1 outlook. Front has yet to make it onto Lake Erie per latest obs and satellite imagery. Will continue to ride with previous forecast, with increasing pops across NE OH and NW PA over the next several hours as the front approaches. However, thinking that severe threat is quickly diminishing as upstream convective debris clouds will continue to stabilize areas along Lake Erie in NE OH. Any storms that do develop and maintain strong enough updrafts will be capable of producing large hail and/or damaging winds, but the window will be small for this in NE OH and NW PA inland from Lake Erie through about 03-04Z. Previous discussion... Ongoing convection just south of the CWA will remain off to the south through this evening. A notable lake- breeze has develop from far eastern Erie County (PA) eastward, and should generally struggle to make it any farther west with the strong southwest winds in place. This boundary could trigger a storm late this afternoon into this evening, but western New York is where any intensification would occur. Heading into this evening we are still on track to see storms develop along and ahead of a cold front that will be dropping south across Lake Erie. Ample sunshine today has allowed temperatures to warm into the middle and upper 80s with dewpoints across far northern Ohio and northwest Pennsylvania in the upper 50s to low 60s. Storms will likely be more isolated in nature across northwest Ohio after 6-7 PM or so, and more scattered across northeast Ohio into northwest Pennsylvania after 8 PM. There will be a chance for strong to severe storms throughout the lake shore counties, but the greatest chance will be across far northeast Ohio and northwest Pennsylvania. The main threat with the stronger storms will be large hail and strong winds. An isolated tornado cannot be ruled out. These storms should die off quickly after 11PM - midnight with the loss of instability. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The cold front will begin to stall near the Ohio river Friday with much cooler temperatures in place everywhere. A north winds means temperatures along the immediate lake shore will be several degrees cooler than places inland. Dry conditions should prevail Friday afternoon. Rain chances will begin to increase a bit Friday night across western and southern Ohio the front begins to lift back north as a warm front and the LLJ increases in strength. Rain and thunderstorm chances will continue to increase throughout the day Saturday from west to east as the front continues its northward progress. Showers and storms will be widespread Saturday night into Sunday as a cold front approaches from the west. Temperatures will be warmer Saturday and Sunday with the more southerly flow, but cooler temperatures will begin to arrive Sunday night behind the passage of the cold front. && .LONG TERM /MONDAY THROUGH THURSDAY/... The long term forecast begins Monday on the cool side and will remain so through the period and beyond. Monday upper low pressure will be over Ontario and the northern lakes. While models show the low ejecting northeast into Quebec by Tuesday, energy wrapping around the west side of the circulation Monday will develop into a closed low as it drops south across WI finally reaching OH and the eastern lakes by Wednesday. Monday will have the best chance at remaining dry however Tuesday through Thursday look fairly moist with good changes for rain through the period. && .AVIATION /00Z Friday THROUGH Tuesday/... Scattered showers and a few thunderstorms remain across the area. FDY should see a thunderstorm the next hour but uncertainty remains at the other TAF sites. Will use some vicinity mentions most of the area for a few hours this evening. Locations that avoid the precip will be VFR the entire period. A cold front will push south across the area later tonight ending the precip threat. Cool north to northeast winds off of the lake tomorrow will lead to some 4000 to 5000 foot cigs much of the area. Gusty SW winds will diminish this evening and then become NW behind the front and northerly by morning. OUTLOOK...Non-VFR possible in showers/thunderstorms Saturday night into Sunday. && .MARINE... Todays warm gusty winds over land having trouble as expected over the cooler water with winds not as strong away from the immediate shoreline. For the remainder of the early evening expect southwest flow to continue. By mid evening a cold front will drop southeast across the lake. There will be a chance of thunderstorms with the front. Winds will turn NNW after midnight at 10 to 15 knots. Friday high pressure will move east across Ontario nosing south across the lakes. Winds will turn from north to northeast but should remain light at 10 to 15 knots or so. Friday night into Saturday will have to monitor for a possible small craft advisory as easterly winds increase to 15 to 20 knots. Saturday evening into Sunday the high will drift to quebec and New England while low pressure moves from Iowa into the western lakes. This will force winds to turn southeast Saturday night and eventually going southwest Sunday afternoon as the low moves into Ontario. Monday look for west flow around 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Mottice NEAR TERM...Greenawalt/Mottice SHORT TERM...Mottice LONG TERM...TK AVIATION...Kubina MARINE...TK
Hazardous weather outlook, May 18, 3:24 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 324 PM EDT Thu May 18 2017 LEZ061-142>149-162>169-OHZ003-006>014-018>023-089-PAZ001>003-191930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 324 PM EDT Thu May 18 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. There is a chance for isolated strong to severe storms this evening across northern Ohio and northwest Pennsylvania. The main threat with any severe storm will be large hail and strong winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 5:14 PM EDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Cleveland OH 514 PM EDT THU MAY 18 2017 OHZ006-182145- Wood- 514 PM EDT THU MAY 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WOOD COUNTY... At 513 PM EDT, a strong thunderstorm was located over Deshler, or 16 miles southwest of Bowling Green, moving east at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Bowling Green, Fostoria, North Baltimore, Weston, Bradner, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry City, Hoytville, Custar, West Millgrove, Milton Center and Bairdstown. LAT...LON 4135 8388 4139 8342 4117 8342 4117 8388 TIME...MOT...LOC 2113Z 263DEG 35KT 4122 8388 Greenawalt
Special weather statement, May 18, 5:18 PM EDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Cleveland OH 518 PM EDT THU MAY 18 2017 OHZ033-182145- Mahoning- 518 PM EDT THU MAY 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAHONING COUNTY... At 517 PM EDT, a strong thunderstorm was located near New Waterford, or near East Palestine, moving northeast at 40 mph. Wind gusts of 50 to 55 mph and nickel size hail are possible with this storm. Locations impacted include... New Middletown and Petersburg. LAT...LON 4101 8052 4090 8052 4090 8068 TIME...MOT...LOC 2117Z 237DEG 36KT 4089 8059 Greenawalt
Special weather statement, May 18, 7:18 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
718 PM EDT THU MAY 18 2017
OHZ017-182345-
Hancock-
718 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT HANCOCK COUNTY...
At 718 PM EDT, a strong thunderstorm was located near Pandora, or 7
miles east of Ottawa, moving east at 45 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Findlay, Fostoria, McComb, Arlington, Arcadia, Rawson, Vanlue, Van
Buren, Mount Blanchard, Benton Ridge and Mount Cory.
LAT...LON 4115 8388 4117 8345 4116 8342 4100 8342
4100 8346 4095 8346 4095 8348 4090 8352
4092 8388
TIME...MOT...LOC 2318Z 268DEG 37KT 4103 8389
GreenawaltSpecial weather statement, May 18, 7:53 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
753 PM EDT THU MAY 18 2017
OHZ014-PAZ002-003-190045-
Ashtabula Inland-Southern Erie-Crawford-
753 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASHTABULA...SOUTHWESTERN
ERIE AND NORTHWESTERN CRAWFORD COUNTIES...
At 753 PM EDT, a strong thunderstorm was located near Geneva, or 8
miles south of Geneva-On-The-Lake, moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Conneaut, Geneva, Albion, Andover, Linesville, Harmonsburg,
Austinburg, Roaming Shores, Pierpont, Conneautville, Conneaut Lake,
Cranesville, Rock Creek, Springboro, Platea, Plymouth Center and
Kelloggsville.
LAT...LON 4197 8017 4158 8021 4163 8100 4177 8100
4191 8059
TIME...MOT...LOC 2353Z 267DEG 41KT 4173 8094
GreenawaltSpecial weather statement, May 18, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
902 PM EDT THU MAY 18 2017
PAZ003-190145-
Crawford-
902 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...
At 902 PM EDT, a strong thunderstorm was located over Meadville,
moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Meadville, Titusville, Riceville, Harmonsburg, Lincolnville, Guys
Mills, Canadohta Lake, Cochranton, Saegertown, Conneaut Lake,
Hydetown, Blooming Valley, Townville, Spartansburg, Venango, Woodcock
and Geneva.
LAT...LON 4162 7982 4151 7999 4155 8035 4173 8037
4184 7962 4162 7961
TIME...MOT...LOC 0102Z 269DEG 37KT 4166 8018
GreenawaltThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 42 min |
| May 18, 8:18 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 27 min |
| May 18, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 53 min |
| May 18, 9:32 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 43 min |
| May 19, 2:05 PM EDT | Special Weather Statement | CLE | Wayne | 40 min |
| May 19, 3:58 PM EDT | Small Craft Advisory | CLE | 32 hr | |
| May 19, 4:08 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 2 more | 32 hr |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.